Illinois, 2008

Flood and Hail in Illinois, July 10, 2008

July 10, 2008 · NWS LOT · 22 events in 10 counties and zones

Strong to severe thunderstorms moved across northern Illinois during the afternoon and evening hours of July 10th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$201,000
Crop damage
$100,000
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong to severe thunderstorms moved across northern Illinois during the afternoon and evening hours of July 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 10, 11:47 AM CST, 32 minutes earlier.

Area forecast discussion, Jul 10, 11:47 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1247 PM CDT THU JUL 10 2008

.DISCUSSION...
303 AM CDT

SCATTERED SHOWERS HAVE PERSISTED ALONG THE LEADING EDGE OF THE
MOISTURE TONGUE/WARM FRONT ALONG THE BACK RIM OF THE DEPARTING SFC
RIDGE. AS THE FOCUS FOR THESE SHOWERS LIFTS NORTHWARD THIS
MORNING...SO SHOULD THE SHOWERS.

PRECIP FORECAST FOR TODAY IS A BIT OF A HEADACHE. HAVE BEEN
LEAVING ANY MENTION OF POPS OUT OF THE FORECAST THE PAST FEW
MORNINGS...BUT NOW IT IS APPARENT THAT SOME OF THIS CONVECTION MAY
TAG FAR NORTHERN ILLINOIS TODAY. A QUICK MOVING UPPER LEVEL
SHORTWAVE CURRENTLY IN THE DAKOTAS IS EXPECTED TO PROPAGATE
EASTWARD INTO WISCONSIN BY MID-AFTERNOON TODAY. CONVECTION OUT
AHEAD OF THIS SHORT WAVE IS EXPECTED TO PERSIST AND TRACK INTO
WISCONSIN. MAIN FOCUS FOR DEVELOPMENT SHOULD BE ALONG THE WARM
FRONT WHERE THE BEST DYNAMICS WILL RESIDE. DEW POINTS HAVE
REBOUNDED RATHER NICELY ACROSS THE REGION BACK INTO THE MID
60S...WHICH IS RATHER SURPRISING CONSIDERING THE MODEL
GUIDANCE THE PAST FEW DAYS. WITH THE MOISTURE IN PLACE AND A
DECENT AMOUNT OF INSTABILITY PRESENT WITH GFS AND NAM SOUNDINGS
OUT OF RFD SHOWING OVER 3000 J/KG OF SFC BASED CAPE THIS
AFTERNOON...WHICH IS PROBABLY OVER DOING IT...THE MAIN QUESTION
WILL BE THE LIFT. WITH THE SHORT WAVE BEING OUR FOCUS FOR
LIFT...THE QUESTION IS HOW FAR WILL THIS PROTRUDE DOWN INTO
NORTHERN ILLINOIS GIVING SUPPORT TO STORM DEVELOPMENT. RIGHT
NOW...IT APPEARS THAT IT WILL JUST SKIM THE NORTHERN EDGE OF THE
STATE...WITH POINTS FURTHER SOUTH AND EAST BEING A BIT MORE CAPPED
IN THE MID-LEVELS. SPC DAY 1 SLIGHT RISK DOES EXTEND ACROSS MOST
OF THE CWA OUTSIDE OF NORTHWEST INDIANA...BUT EVEN THEY ADMIT THAT
THERE IS A CERTAIN DEGREE OF UNCERTAINTY OUT THERE. MOST OF THEIR
OUTLOOK IS BASED UPON AN MCS DEVELOPING ALONG THE
MINNESOTA/DAKOTAS BORDER AND THIS TRACKING SOUTHEAST WITH THE MEAN
WIND AND INTO THE REGION. FORECAST WINDS IN THE 850-300MB COLUMN
SEEM TO BE A BIT MORE EASTERLY...WHICH MAKES ME THINK THAT ANY MCS
MAY TRACK FURTHER TO THE NORTH. AS ALWAYS...CONVECTIVE TRENDS WILL
HAVE TO BE MONITORED THROUGHOUT THE DAY AND WATCH HOW FAR SOUTH
THE SHORT WAVES INFLUENCE DIGS DOWN.

WITH WARM AIR ADVECTION REALLY STARTING TO KICK IN ON FRIDAY...WE
WILL LIKELY HAVE A DRY...BUT RATHER WARM DAY ON TAP. TRENDED EVEN
A TAD BIT HIGHER TODAY FOR FRIDAY WITH TEMPS IN THE CHICAGO HEAT
ISLAND MAKING IT UP TO 94 AND THE LOW 90S ELSEWHERE AS +20C 850MB
AIR ADVECTS INTO THE REGION WITH STRONG SOUTHWESTERLY SFC WINDS
WITH LITTLE IN THE WAY OF A LAKE BREEZE. THIS WILL LIKELY BE RFDS
FIRST 90 DEGREE DAY OF THE YEAR...GRANTED ANY CLOUD COVER DOES NOT
COME IN UNEXPECTEDLY.

THE HEAT WILL NOT LAST LONG AS A POTENT LOW PRESSURE SYSTEM TRACKS
THROUGH SOUTHERN CANADA. AN INITIAL SHORT WAVE TROF SHOULD COME
THROUGH OUT AHEAD OF THE MORE POTENT COLD FRONT...BUT THIS SHORT
WAVE SHOULD HAVE ENOUGH LIFT WITH IT TO KICK OFF SOME SHOWERS AND
STORMS OVERNIGHT FRIDAY INTO SATURDAY MORNING. THE MAIN SHOW COMES
IN WITH THE COLD FRONT MID-DAY SATURDAY. TIMING SEEMS PRETTY GOOD
FOR HAVING THE FRONT SPRAWLED FROM NORTHEAST TO SOUTHWEST ACROSS
THE FORECAST AREA DURING THE DIURNAL PEAK OF THE DAY. WITH
MOISTURE POOLING OUT AHEAD OF THE FRONT...A HIGHLY UNSTABLE
ENVIRONMENT WITH LITTLE CAPPING...AND STRONG SYNOPTIC FORCING
COMING IN WITH THE FRONT...WILL LIKELY HAVE SOME POTENT
THUNDERSTORMS TO DEAL WITH...WHICH ALSO IS REFLECTED IN SPCS DAY 3
OUTLOOK WITH A SLIGHT RISK ACROSS THE SOUTHEAST PORTION OF THE
FORECAST AREA.

AFTER THIS FRONT COMES THROUGH...THE WEATHER PATTERN REALLY QUIETS
DOWN AGAIN WITH BROAD RIDGING SETTING UP SHOP ACROSS THE MIDWEST.

HALBACH

&&

.AVIATION...

1247 PM CDT

FOR 18Z TAFS...MAIN FOCUS IS CONVECTION MOVING ACROSS EASTERN
IA/NORTHERN IL THIS NOON HOUR...WHICH APPEARS TO BE FORCED BY
MESOSCALE CONVECTIVE VORT OVER CENTRAL IOWA. MLCAPE AXIS ACROSS
EASTERN IOWA DIMINISHES FARTHER TO THE EAST...THOUGH EXPECT
SOUTHWEST LOW LEVEL FLOW AND MOIST ADVECTION WILL ALLOW
DESTABILIZATION INTO MUCH OF FORECAST AREA THIS AFTERNOON AS MCV
CONTINUES TO PROPAGATE TO THE EAST. BASED ON RADAR EXTRAPOLATION...
CONVECTION SHOULD BE INTO KRFD TERMINAL AT BEGINNING OF TAF...AND
INTO CHICAGO TERMINALS AROUND 20-21Z. TRACKING OF MCV PER SATELLITE
LOOPS SUGGESTS FEATURE WILL BE EAST OF FORECAST AREA BY EARLY
EVENING...AND EXPECT PERIOD OF SUBSIDENCE SHOULD ALLOW CONVECTION
POTENTIAL TO DECREASE THIS EVENING. SHORT WAVE RIDGE DEVELOPS ALOFT
OVERNIGHT WITH FOCUS FOR ADDITIONAL STORMS SHIFTING BACK ACROSS
NORTHERN PLAINS.

SOUTHWEST WINDS EXPECTED THROUGH PERIOD WITH TROUGH DEVELOPING TO
THE WEST. SOME GUSTINESS INTO UPPER TEENS/NEAR 20 KNOTS THIS
AFTERNOON SHOULD ABATE WITH SUNSET THIS EVENING.

RATZER

&&

.MARINE...
339 AM CDT

FAIRLY LIGHT...GENERALLY SOUTHERLY FLOW...EXPECTED OVER THE LAKE
TODAY WITH LAKE BREEZE LIKELY DEVELOPING OVER NORTHERN PORTIONS OF
LAKE LEADING TO SOME VARIABILITY IN THE WINDS THIS AFTERNOON. AS
CYCLOGENESIS TAKES PLACE OVER THE NORTHERN PLAINS TONIGHT MODELS
SUGGEST WARM FRONTOGENESIS WILL TAKE PLACE OVER CENTRAL PORTIONS
OF THE LAKE WITH WINDS TURNING MORE EASTERLY TO THE NORTH OF THE
DEVELOPING WARM FRONT. WARM FRONT WILL LIFT NORTH OF THE LAKE BY
FRIDAY EVENING AS UNSEASONABLY STRONG CYCLONE OVER THE NORTHERN
PLAINS LIFTS SLOWLY NORTHEAST INTO CANADA.

OPERATIONAL RUN OF THE GFS IS WEAKER THAN MOST OF ITS ENSEMBLE
MEMBERS WITH THE SURFACE LOW AND MUCH WEAKER THAN THE OPERATIONAL
RUNS OF THE WRF-NMM AND ECMWF FRIDAY NIGHT. HAVE GENERALLY SIDED
WITH THE DEEPER SOLUTIONS AND MAINTAINED FORCE 4 WINDS FRIDAY
NIGHT...PARTICULARLY OVER NORTHERN PORTIONS OF THE LAKE. WINDS
COULD FLIRT WITH GALES FRIDAY NIGHT OVER NORTHERN LAKE
MICHIGAN...THOUGH STRONGLY STABLE CONDITIONS NEAR THE SURFACE WILL
LIKELY RESULT IN A TIGHT VERTICAL GRADIENT IN WIND VELOCITIES AND
KEEP ANY GALE FORCE GUSTS JUST ABOVE THE SURFACE.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Jul 10, 9:53 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1053 AM CDT THU JUL 10 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
111600-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1053 AM CDT THU JUL 10 2008 /1153 AM EDT THU JUL 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS...THE STRONGEST OF WHICH COULD PRODUCE LARGE HAIL
 TO THE SIZE OF QUARTERS AND STRONG WINDS TO 70 MPH.

  AREAS AFFECTED AND TIMING:

 NORTHERN ILLINOIS

  DISCUSSION:

 THUNDERSTORMS IN THE UPPER MISSISSIPPI VALLEY ARE EXPECTED TO TRACK
 SOUTHEAST INTO NORTHERN ILLINOIS LATER TODAY. THE MOSTLY LIKELY
 LOCATION FOR THE STRONGEST STORMS WILL BE ALONG AND NORTH OF THE
 KANKAKEE AND ILLINOIS RIVER VALLEYS.

PORTIONS OF THE ROCK RIVER WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES ARE EXPECTED TO RISE TO NEAR 100 DEGREES IN COOK
COUNTY FRIDAY AFTERNOON.

SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY WITH STRONG WINDS
AND LARGE HAIL.

PORTIONS OF THE ROCK RIVER WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON THROUGH
THE EVENING HOURS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-111600-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1053 AM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT WITH STRONG
WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-111600-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1053 AM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...SOME OF
WHICH MAY HAVE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH LATE SATURDAY
NIGHT ACROSS THE LAKE.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

The radar

The Quad Cities radar (KDVN), 96 km away, was scanning. The volume nearest the first event began at 18:19 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 5 hail, 1 flood. Local standard time, as filed.

Hail, Lee

When
July 10, 12:19 PM CST to 12:23 PM CST
Where
Lee County, Walton
Measured
1.75 in hail
Reported by
Public
Coordinates
41.720, -89.430

Hail, Lee

When
July 10, 12:39 PM CST to 12:41 PM CST
Where
Lee County, 7 mi W of Amboy
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.720, -89.466

Thunderstorm Wind, Lee

When
July 10, 12:40 PM CST
Where
Lee County, 7 mi W of Amboy
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.720, -89.466

Wind gusts were estimated to 60 mph, 7 miles west of Amboy.

Hail, Lee

When
July 10, 1:12 PM CST to 1:14 PM CST
Where
Lee County, 1 mi ENE of Sublette
Measured
0.88 in hail
Reported by
Public
Coordinates
41.656, -89.212

Hail, La Salle

When
July 10, 1:59 PM CST to 2:01 PM CST
Where
La Salle County, 1 mi NW of Mendota
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.560, -89.134

Flood, Lee

When
July 10, 2:30 PM CST to 5:30 PM CST
Where
Lee County, 3.33 mi W of Eldena to 4.82 mi W of Maytown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.779, -89.484

Minor street flooding was reported in Amboy and 5 to 6 inches of water was reported on Route 52, south of Amboy. Yards were flooded in Sublette. Water was reported in low lying areas along Route 30. Three miles west of Sublette, 4.75 inches of rainfall was measured.

Thunderstorm Wind, La Salle

When
July 10, 3:10 PM CST
Where
La Salle County, 1.66 mi NE of Norway
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.486, -88.646

A three to four inch diameter tree limb was blown down near Route 71 and Route 52.

Thunderstorm Wind, La Salle

When
July 10, 3:30 PM CST
Where
La Salle County, Ottawa
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.350, -88.850

Wind gusts were estimated to 65 mph.

Thunderstorm Wind, La Salle

When
July 10, 3:30 PM CST
Where
La Salle County, 1 mi NE of Ottawa Arpt
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.380, -88.836

Wind gusts to 58 mph were measured near Route 23, north of Ottawa.

Thunderstorm Wind, Grundy

When
July 10, 3:30 PM CST
Where
Grundy County, 3 mi W of Morris to 3 mi S of Morris
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Crop damage
$50,000
Reported by
Emergency Manager
Coordinates
41.370, -88.478

Large branches and wires were blown down. There was some structural damage from tree limbs.

Thunderstorm Wind, La Salle

When
July 10, 3:36 PM CST
Where
La Salle County, La Salle
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.330, -89.100

Trees were blown down in LaSalle.

Thunderstorm Wind, Grundy

When
July 10, 4:24 PM CST to 4:25 PM CST
Where
Grundy County, Coal City to Diamond
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Crop damage
$50,000
Reported by
Emergency Manager
Coordinates
41.280, -88.280

Large tree limbs and power lines were blown down. Some structural damage was reported from debris. Crop damage was also reported.

Thunderstorm Wind, Kankakee

When
July 10, 5:13 PM CST to 5:15 PM CST
Where
Kankakee County, 0.44 mi ESE of Bourbonnais to 0.71 mi N of Bradley
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
Newspaper
Coordinates
41.147, -87.873

A parked car on North Blaine Avenue was destroyed by a large tree that was blown down onto it. Another car on Goodwin Street sustained significant damage after a large tree limb fell on it. An SUV on South Grand Avenue suffered major damage after a large tree limb fell onto the roof. Some trees were uprooted. Numerous trees, tree limbs and power lines were blown down throughout Bradley.

Thunderstorm Wind, Winnebago

When
July 10, 5:30 PM CST
Where
Winnebago County, 5 mi NNE of Loves Park
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.387, -89.013

A large tree was blown down.

Thunderstorm Wind, Winnebago

When
July 10, 5:43 PM CST
Where
Winnebago County, 6 mi NE of Loves Park
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.381, -88.967

A large tree was blown down.

Thunderstorm Wind, McHenry

When
July 10, 6:00 PM CST
Where
McHenry County, 0.22 mi ENE of Terre Cotta
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.281, -88.276

A six inch diameter tree was blown down in Prairie Grove.

Thunderstorm Wind, McHenry

When
July 10, 6:15 PM CST
Where
McHenry County, 1.9 mi ENE of Huntley
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.176, -88.384

Damage to siding and roofs was reported near Algonquin and Lakewood Roads.

Thunderstorm Wind, Cook

When
July 10, 6:34 PM CST
Where
Cook County, 0.72 mi SSW of Wheeling
Measured
55 kt (63 mph) estimated gust
Reported by
ASOS
Coordinates
42.120, -87.906

A gust to 63 mph was measured at Chicago Executive Airport.

Thunderstorm Wind, Kane

When
July 10, 6:50 PM CST
Where
Kane County, 1.65 mi ESE of Aurora
Measured
55 kt (63 mph) estimated gust
Reported by
Newspaper
Coordinates
41.764, -88.289

A tree was blown down onto a house on Front Street.

Hail, Du Page

When
July 10, 7:04 PM CST to 7:06 PM CST
Where
Du Page County, Woodridge
Measured
1 in hail
Reported by
Public
Coordinates
41.730, -88.030

Thunderstorm Wind, Kendall

When
July 10, 7:07 PM CST
Where
Kendall County, 2.36 mi NNE of Plattville
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.563, -88.367

A tree and power lines were blown down near Caton Farm and Brisbin Roads.

Thunderstorm Wind, Kendall

When
July 10, 7:20 PM CST
Where
Kendall County, 0.83 mi N of Lisbon Center
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.532, -88.432

A tree was blown down on Plattville Road, just east of Route 47.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123947, 123948, 123965, 123949, 123950, 123970, 123951, 123966, 123967, 129122, 123952, 125250, 124346, 123954, 123955, 123956, 123968, 123969, 123957, 123962, 123958, 123964.